MAUDE Adverse Event Report: CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABERX RADIANZ; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number R51006006L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm x 6cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation, but the balloon ruptured at 8 atmospheres (atm).An unknown 5mm x 6cm balloon catheter was used as a replacement to pre-dilate the lesion.One 8mmx 100mm smart radianz ses delivery system was implanted.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosis left external iliac artery lesion which had moderate calcification.There was no vessel tortuosity.A 6f non-cordis catheter sheath introducer (csi) was used for access.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no difficulty removing the sterile packaging components.The device was able to maintain negative pressure during preparation.The balloon was prepped with a 2:1 saline to contrast ratio.The device was able to be removed easily from the patient and remained in one piece during its removal.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 6mm x 6cm saberx radianz percutaneous transluminal angioplasty (pta) balloon catheter was used for pre-dilation, but the balloon ruptured at eight atmospheres (atm).An unknown 5mm x 6cm balloon catheter was used as a replacement to pre-dilate the lesion.One 8mmx 100mm smart radianz ses delivery system was implanted.There were no reported injuries to the patient.This was during a procedure to treat a 90% stenosis left external iliac artery lesion which had moderate calcification.There was no vessel tortuosity.A 6f non-cordis catheter sheath introducer (csi) was used for access.The device was stored, handled, and prepped per the instructions for use (ifu) and there was no difficulty removing the sterile packaging components.The device was able to maintain negative pressure during preparation.The balloon was prepped with a 2:1 saline to contrast ratio.The device was able to be removed easily from the patient and remained in one piece during its removal.The device was not returned for analysis.A product history record (phr) review of lot 82275755 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported "balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics of moderate calcification and 90% stenosis likely contributed to the failure as described in the event reported.Calcification is known to damage balloon material; it is likely damage occurred during crossing or in the attempt to inflate the balloon at the lesion.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline)." never use air or any gaseous medium to inflate the balloon.Neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABERX RADIANZ
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
coyol free zone, building b25, ,  , costa rica
el coyol alajuela bld 25 
7863138372
MDR Report Key18382648
Report Number3007635982-2023-00353
Device Sequence Number7797289
Product Code LIT
UDI-Device Identifier20705032081549
UDI-Public(01)20705032081549(17)260131(10)82275755
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2026
Device Catalogue NumberR51006006L
Device Lot Number82275755
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer12/27/2023
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MMX 100MM SMART STENT; ANOTHER DEVICE (5MM*6CM); UNKNOWN 6F DESTINATION SHEATH
Patient SexFemale